MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A percutaneous transluminal coronary angioplasty was performed to left circumflex (lcx) and left anterior descending (lad) arteries.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified lad.After a 7f non-boston scientific (bsc) guide catheter was engaged and a non-bsc guidewire crossed the lesion, pre-dilation was performed in lcx with a 2.50 x 20mm maverick 2 balloon catheter.Following pre-dilation, a 3.00 x 28mm synergy was implanted and further post dilated.The same 2.50 x 20mm maverick 2 balloon catheter was tried to use for the lad; however, the shaft broke 27 inches from the proximal hub outside the y connector, outside the patient.The device was simply pulled out to remove it from the patient.The procedure was completed with a 2.50 x20 mm non -bsc balloon catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2 mr balloon catheter.The device was visually and microscopically examined.The hypotube of the device has numerous kinks.There was a separation of the hypotube at 65.5cm from the strain relief.The separated hypotube ends were ovaled in shape indicating the device was kinked prior to separation.There was blood and contrast in the inflation lumen, and blood in the guidewire lumen.The balloon was loosely folded.The hypotube of the device also had numerous kinks.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15123058
Report Number2124215-2022-25534
Device Sequence Number5601733
Product Code LOX
UDI-Device Identifier08714729370185
UDI-Public08714729370185
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0026332813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: VISTABRITE XB 7F 3.5; GUIDE CATHETER: VISTABRITE XB 7F 3.5; GUIDEWIRE: RUNTHROUGH NS HYPERCOAT; GUIDEWIRE: RUNTHROUGH NS HYPERCOAT; STENT: 3.00X28MM SYNERGY STENT; STENT: 3.00X28MM SYNERGY STENT
Patient Age63 YR
Patient SexFemale
Patient Weight70 KG
Patient RaceAsian